Alert archive / New York / Special Marine Warnings in 2002
Special Marine Warning 73, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 28, 2002, 9:18 AM EDT. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2002, 9:18 AM EDT (13:18 UTC)
- Expired
- Jul 28, 2002, 10:30 AM EDT
- In force
- 72 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 28, 3:37 AM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 28, 3:37 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EDT SUN JUL 28 2002 SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE UP ALONG THE THETA-E GRADIENT THAT STRETCHES FROM THE NIAGARA PENINSULA TO CENTRAL MICHIGAN. THE CONVECTION OVER THE WESTERN SOUTHERN TIER HAS BEEN WEAKENING ...BUT THE CLOUD TOPS HAVE BEEN COOLING IN THE THUNDERSTORM COMPLEX CENTERED BETWEEN THE LOWER LAKES. THESE STORMS WILL APPROACH THE BUF AREA AROUND 5AM AND ROC AROUND DAYBREAK. THE EASTERN FINGER LAKES AND NORTH COUNTRY SHOULD REMAIN DRY UNTIL MID MORNING. THE MODEL SOUNDINGS DO NOT SHOW VERY HIGH CAPES DUE TO THE CLOUD COVER...BUT THE CONVECTION SHOULD REINTENSIFY SOMEWHAT WITH THE LIMITED DAYTIME HEATING. THE BULK OF THE PCPN FOR MOST OF THE FA WILL OCCUR DURING THE MORNING AND INTO THE EARLY AFTERNOON AS THE NOW POORLY DEFINED WARM FRONT PUSHES EAST ACROSS NEW YORK STATE. THIS MORNINGS CONVECTION WILL LEAVE SOME OLD OUTFLOW BOUNDARIES...BUT RIGHT NOW I DO NOT SEE ANY OBVIOUS SURFACE OR UPPER LEVEL FEATURES WHICH COULD REIGNITE WIDESPREAD CONVECTION DURING THE AFTERNOON. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN STILL APPEARS TO BE THE MAIN THREAT WITH THIS SYSTEM. THE WELL DEFINED MID LEVEL SHORT WAVE THAT IS CURRENTLY MOVING THROUGH THE UP OF MICHIGAN AND LAKE SUPERIOR IS FORECAST TO TRACK JUST NORTH OF NEW YORK STATE THIS EVENING INTO EARLY TONIGHT. A WEAK SURFACE TROUGH THAT IS ASSOCIATED WITH THIS WAVE WILL APPROACH LAKE ONTARIO TOWARD LATE AFTERNOON AND THEN PUSH THROUGH NORTHERN NEW YORK STATE EARLY TONIGHT. THIS WEAK TROUGH AND THE CONVERGENCE ALONG THE LAKE ERIE BREEZE COULD SET OFF SOME CONVECTION DURING THE LATE AFTERNOON AND EVENING. THEREFORE...I WILL LEAVE IN THE CHANCE FOR SOME LATE DAY THUNDERSTORMS. THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT WHEN ANOTHER WEAK FRONT (MORE OF A WIND SHIFT LINE) IS FORECAST TO CROSS WESTERN AND CENTRAL NEW YORK. THIS BOUNDARY IS FORECAST TO HAVE MUCH HIGHER CAPES TO WORK WITH...SO THE CONVECTION WILL LIKELY BE STRONGER MONDAY NIGHT. LOOKS LIKE OUR WARM AND VERY HUMID WEATHER PATTER WILL LINGER THROUGH MOST OF THE UPCOMING WEEK. THE AVN IS HINTING AT THE POSSIBILITY OF SOME RELIEF ON FRIDAY. .BUF...NONE TJP
In the hours before
Special weather statement, Jul 28, 4:26 AM EDT, 4 hours 52 minutes before
NYZ001>008-010>014-019>021-282000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 426 AM EDT SUN JUL 28 2002 ...ATTENTION EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO OPERATORS... SYNOPSIS... A WARM FRONT WILL CROSS OUR AREA THIS MORNING, BRINGING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. AFTER THE FRONT MOVES THROUGH, WARM AND VERY HUMID AIR WILL SETTLE OVER THE AREA. A FEW MORE THUNDERSTORMS COULD POP UP IN THIS UNSTABLE AIRMASS DURING THE LATE AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS THAT DEVELOP THIS MORNING INTO THE EARLY AFTERNOON WILL PRODUCE VERY HEAVY RAIN ALONG WITH THE POSSIBILITY OF WIND GUSTS OVER 50 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. SKYWARN ACTIVATION IS POSSIBLE TODAY. LAW ENFORCEMENT AND/OR EMERGENCY MANAGEMENT AGENCIES CAN RELAY REPORTS VIA NYSPIN OR TELEPHONE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:18 AM EDT | Special Marine Warning | BUF | 72 min | |
| Jul 28, 4:12 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua, Erie | 48 min |
| Jul 28, 9:42 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua, Erie | 63 min |
| Jul 28, 10:11 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 64 min |
| Jul 28, 3:47 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 28 min |
| Jul 28, 4:18 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 57 min |
| Jul 28, 4:47 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 58 min |
| Jul 28, 5:43 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 62 min |
Nearby
Special Marine Warnings in New York, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.